A dynamic binomial expansion technique for credit risk measurement: a Bayesian filtering approach
Wing Hoe Woo and
Tak Kuen Siu
Applied Mathematical Finance, 2004, vol. 11, issue 2, 165-186
Credit risk measurement and management are important and current issues in the modern finance world from both the theoretical and practical perspectives. There are two major schools of thought for credit risk analysis, namely the structural models based on the asset value model originally proposed by Merton and the intensity-based reduced form models. One of the popular credit risk models used in practice is the Binomial Expansion Technique (BET) introduced by Moody's. However, its one-period static nature and the independence assumption for credit entities' defaults are two shortcomings for the use of BET in practical situations. Davis and Lo provided elegant ways to ease the two shortcomings of BET with their default infection and dynamic continuous-time intensity-based approaches. This paper first proposes a discrete-time dynamic extension to the BET in order to incorporate the time-dependent and time-varying behaviour of default probabilities for measuring the risk of a credit risky portfolio. In reality, the 'true' default probabilities are unobservable to credit analysts and traders. Here, the uncertainties of 'true' default probabilities are incorporated in the context of a dynamic Bayesian paradigm. Numerical studies of the proposed model are provided.
Keywords: credit risk measurement; binomial expansion technique (BET); default probabilities; Bayesian filtering method; value at risk (VaR) (search for similar items in EconPapers)
References: Add references at CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:taf:apmtfi:v:11:y:2004:i:2:p:165-186
Ordering information: This journal article can be ordered from
Access Statistics for this article
Applied Mathematical Finance is currently edited by Professor Ben Hambly and Christoph Reisinger
More articles in Applied Mathematical Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().